U.S. doctors online nowAsk doctors free
Hacienda Heights, CA
A 56-year-old female asked:

i was treated for 3 months (weekly) with paclitaxel. my tumor marker values increased while on the chemo. what should be next step?

1 doctor answer2 doctors weighed in
Dr. Hung Khong
Medical Oncology 27 years experience
Follow up CT scan: If your tumor markers continue to increase while on chemo, it may mean that the chemo is not working. Regardless, it has been 3 months on treatment, your doctor should order a follow up ct scan to re-evaluate your cancer.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 21-year-old member asked:

What is the difference between a benign brain tumor and a malignant (cancerous) brain tumor?

2 doctor answers5 doctors weighed in
Dr. Reza Shirazi
Radiation Oncology 20 years experience
No mets or invasion: Benign tumors do not metastasize or invade adjacent structures. They typically slowly grow locally and cause symptoms that is very much related to the location of the tumor. For example tumor and presses on acoustic nerve, can cause hearing difficulty.
A 21-year-old member asked:

What are the side effects of chemotherapy in treating colon cancer?

2 doctor answers9 doctors weighed in
Dr. Ritesh Rathore
Hematology and Oncology 30 years experience
Many: Side effects are many and depend on the chemotherapy drugs used. Most of them are reversible and not permanent. Typical effects include fatigue, low blood counts, diarrhea, mouth sores, infection risks, nausea, vomiting, nerve damage, liver damage, skin rash. Rare side effects include strokes, blood clots, lung or heart damage, increasewd blood pressure, wound healing problems.
A 21-year-old member asked:

Is radiation and chemotherapy the only way to get rid of vaginal cancer?

2 doctor answers5 doctors weighed in
Dr. David Finke
Obstetrics and Gynecology 15 years experience
It depends...: Vaginal cancer treatment can depend on size of tumor and whether or not it is suspected to have spread to lymph nodes or other sites in the pelvis. If it is caught early enough and once the pathologist reports on the extent of disease, you should talk with your gyn-oncologist on appropriate, specific treatment for you.
Dr. Andrew Turrisi
Radiation Oncology 47 years experience
Do not ignore the surgical appraoch and input from GYN oncologist.
Apr 14, 2012
A 40-year-old member asked:

Can heart flutter be caused by chemo and menopause?

2 doctor answers5 doctors weighed in
Dr. Devon Webster
Medical Oncology 22 years experience
Yes, either: Heart palpitations can be caused by either low estrogen levels, fluctuating estrogen levels, or chemotherapy. Adriamycin (doxorubicin), Cytoxan (cyclophosphamide) and 5-fu are chemotherapies that commonly cause palpitations. The steroids (prednisone) given with chemotherapy can also cause these symptoms.
A 46-year-old member asked:

What can my mother expect who has colon cancer and will be on the folfox 4 regimen for chemotherapy?

1 doctor answer3 doctors weighed in
Dr. William A Biermann
Medical Oncology 46 years experience
It depends: Results depend upon the stage of cancer. It is active for the adjuvant treatment and in metastatic disease. The side effects can include nausea and diarrhea. Occasionally there can be some blood count issues. The other side effect can be cold related temporary nerve injury that lasts a very short time. There also is a more long term nerve injury. Most people do tolerate this well. Hope this helps.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Apr 16, 2015

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.